Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 32, NWS Austin/San Antonio, TX

May 17, 2015Edwards County, Real County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 17, 2015, 3:54 AM CDT for Edwards County, Real County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2015, 3:54 AM CDT (08:54 UTC)
Expired
May 17, 2015, 6:45 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Edwards County, TX, Real County, TX

What was reported inside it

TimeReportWhereRemark
May 17, 4:30 AM CDTFLASH FLOOD15 Sw Rocksprings, TXHWY 674 CLOSED HEADING INTO ROCK SPRINGS DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 8.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2174 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.6
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WGUS54 KEWX 170854
FFWEWX
TXC137-385-171145-
/O.NEW.KEWX.FF.W.0032.150517T0854Z-150517T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 AM CDT SUN MAY 17 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  REAL COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHWESTERN EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 645 AM CDT
    
* AT 350 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE SOUTHERN PORTION OF REAL AND 
  EDWARDS COUNTIES. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE 
  AS THE CLUSTER OF STORMS MOVE TO THE SOUTHEAST AND EAST AT 15 TO 
  20 MPH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY MAINLY OVER 
  SATURATED GROUNDS DUE TO RECENT RAINS.


* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LEAKEY...CAMP WOOD...VANCE...CARTA VALLEY...RIO FRIO...TUFF AND
  BARKSDALE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2988 10070 2994 9969 2991 9969 2990 9960
      2963 9960 2962 10061 2963 10070

$$
3 follow-up statements
438 
WGUS74 KEWX 170945
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 AM CDT SUN MAY 17 2015

TXC137-385-171145-
/O.CON.KEWX.FF.W.0032.000000T0000Z-150517T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REAL TX-EDWARDS TX-
445 AM CDT SUN MAY 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
REAL AND SOUTHWESTERN EDWARDS COUNTIES...

AT 440 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS STILL 
PRODUCING HEAVY RAIN ACROSS THE SOUTHERN PORTION OF REAL AND EDWARDS 
PLATEAU COUNTIES. RADAR ESTIMATED RAINFALL AMOUNTS OF 1 TO 1.5 
INCHES THE PAST HOUR. SIMILAR RAINFALL RATES ARE EXPECTED FOR THE 
NEXT COUPLE OF HOURS ACROSS SOUTHERN REAL AND EDWARDS COUNTIES AS THE 
STORMS MOVE TO THE SOUTHEAST AND EAST AT 15 TO 20 MPH.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEAKEY...CAMP WOOD...VANCE...CARTA VALLEY...RIO FRIO...TUFF AND
BARKSDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2988 10070 2994 9969 2991 9969 2990 9960
      2963 9960 2962 10061 2963 10070

$$
017 
WGUS74 KEWX 171019
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT SUN MAY 17 2015

TXC137-385-171145-
/O.CON.KEWX.FF.W.0032.000000T0000Z-150517T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REAL TX-EDWARDS TX-
519 AM CDT SUN MAY 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
REAL AND SOUTH CENTRAL EDWARDS COUNTIES...

AT 512 AM CDT...DOPPLER RADAR CONTINUES TO DETECT THUNDERSTORMS 
PRODUCING LOCALIZED HEAVY RAIN MAINLY ACROSS SOUTHERN EDWARDS AND 
SOUTHEASTERN REAL COUNTIES. THE TREND IS FOR THESE STORMS TO PUSH TO 
THE SOUTHEAST AND EAST WITHIN THE NEXT FEW HOURS. SO FAR...HIGHEST 
RAINFALL AMOUNTS BASED ON RADAR ESTIMATES RANGE FROM 1.5 TO 1.75 
INCHES. ADDITIONAL INCH OF RAINFALL IS POSSIBLE ACROSS PARTS OF 
SOUTHERN REAL AND EDWARDS COUNTIES BEFORE THESE STORMS MOVE AWAY 
FROM THE AREA.
 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEAKEY...CAMP WOOD...RIO FRIO...TUFF...VANCE AND BARKSDALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2990 10029 2994 9969 2991 9969 2990 9960
      2963 9960 2963 10055 2976 10043

$$
890 
WGUS74 KEWX 171120
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 AM CDT SUN MAY 17 2015

TXC137-385-171127-
/O.CAN.KEWX.FF.W.0032.000000T0000Z-150517T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REAL TX-EDWARDS TX-
620 AM CDT SUN MAY 17 2015

...THE FLASH FLOOD WARNING FOR REAL AND SOUTH CENTRAL EDWARDS
COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED ACROSS SOUTHERN REAL AND EDWARDS COUNTIES 
AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. 
HOWEVER...LINGER LIGHT TO MODERATE SHOWERS WILL CONTNUE FOR THE NEXT 
HOUR.

LAT...LON 2990 10029 2994 9969 2991 9969 2990 9960
      2963 9960 2963 10055 2976 10043

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 17, 3:48 AM CDT, 6 minutes earlier.

Area forecast discussion, May 17, 3:48 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 AM CDT SUN MAY 17 2015

.SHORT TERM (TODAY THROUGH MONDAY)...
A LINEAR MCS ALONG A LANGTRY TO ROCKSPRINGS TO MASON LINE...THEN
EXTENDING UP TO CENTRAL IOWA CONTINUES TO MOVE TO THE EAST. THE
PORTION OF THE MCS MOVING INTO THE NORTHWESTERN HILL COUNTRY AND
ACROSS THE EDWARDS PLATEAU AND TRANS PECOS IS ORIENTED WEST TO
EAST. TRAINING OF STORMS CELLS LEADING TO HEAVY RAINS AND FLOODING
IS EXPECTED DUE TO THIS ORIENTATION OF THE MCS AND HAVE CONTINUED
THE FLASH FLOOD WATCH. SOME BOWING OF THE MCS IS NOTED IN THE
SEGMENT CURVING TO THE NORTHEAST FROM ROCKSPRINGS TOWARD MASON.
STRONG WINDS GUSTS AND SMALL HAIL ARE POSSIBLE. HOWEVER...THE MAIN
THREAT WILL BE LOCALLY HEAVY RAINS WHICH WILL CAUSE FLOODING. THE
MCS WILL BE ALONG THE I-35 AND HIGHWAY 90 CORRIDORS BY SUNRISE.
THE LEFTOVER SURFACE BOUNDARIES BECOME THE FOCUS FOR SHOWERS AND
THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY AS A SERIES OF
SHORTWAVES MOVE ACROSS TEXAS IN THE SOUTHWESTERLY FLOW ALOFT TO
PROVIDE UPWARD MOTION. LOCALLY HEAVY RAINS ARE POSSIBLE AND LATER
FORECASTS MAY HAVE TO EXTEND THE FLASH FLOOD WATCH IN TIME AND/OR
RECONFIGURE IN AREAL EXTENT. CANNOT RULE OUT SOME STRONG TO SEVERE
STORMS DUE TO EFFECTIVE SHEAR AND STEEP LAPSE RATES MOST AREAS
TODAY AND THEN SHIFTING TO THE EDWARDS PLATEAU INTO TRANS PECOS ON
MONDAY.

&&

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
THE LONG TERM REMAINS ACTIVE FOR THE WEEK AND INTO THE MEMORIAL
DAY WEEKEND. A SOUTHERN STEAM UPPER LEVEL TROUGH MOVES FROM THE
WEST COAST TO THE PLAINS ON TUESDAY INTO WEDNESDAY AND AGAIN ON
FRIDAY INTO SATURDAY. A NORTHERN STREAM TROUGH MOVES SLOWLY EAST
ACROSS THE MIDWEST AND GREAT LAKES. WHERE YESTERDAY'S MODEL RUNS
KEPT ALL FRONTS NORTH OF SOUTH CENTRAL TEXAS...RECENT RUNS NOW
BRING A FRONT INTO SOUTH CENTRAL TEXAS WITH THE CANADIAN HAVING A
PASSAGE MID WEEK AND THE ECMWF LATE WEEK. THESE FRONTS ARE NOW
FURTHER SOUTH DUE TO THOSE MODELS INDICATING A STRONGER NORTHERN
STREAM TROUGH. WITH THE SOUTHERN STREAM TROUGHS...WEAK SHORTWAVES
IN BETWEEN THE TROUGHS AND POTENTIAL FRONTAL PASSAGES INTERACTING
WITH A MOIST AIRMASS WILL MAINTAIN POPS THROUGH THE LONG TERM.
SHOULD THE FRONTS MOVE INTO SOUTH CENTRAL TEXAS...RAINFALL WOULD
BE ENHANCED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  72  85  71  85 /  70  50  40  20  30
AUSTIN BERGSTROM INTL AIRPORT  86  72  85  71  86 /  70  50  40  20  30
NEW BRAUNFELS MUNI AIRPORT     85  72  85  72  85 /  70  50  40  20  30
BURNET MUNI AIRPORT            83  70  83  70  83 /  70  50  40  20  40
DEL RIO INTL AIRPORT           88  71  85  72  86 /  30  30  30  40  30
GEORGETOWN MUNI AIRPORT        83  71  84  70  84 /  70  50  50  20  30
HONDO MUNI AIRPORT             85  72  86  72  86 /  70  50  40  20  30
SAN MARCOS MUNI AIRPORT        84  72  84  71  85 /  70  50  40  20  30
LA GRANGE - FAYETTE REGIONAL   87  75  86  73  86 /  60  40  40  10  30
SAN ANTONIO INTL AIRPORT       85  73  85  72  85 /  70  50  40  20  30
STINSON MUNI AIRPORT           86  73  86  73  86 /  70  50  40  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
EDWARDS...GILLESPIE...GUADALUPE...HAYS...KENDALL...KERR...KINNEY...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
WILLIAMSON.

&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 16, 2:33 PM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
233 PM CDT SAT MAY 16 2015

TXZ171>173-183>194-202>209-217>225-228-171945-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
233 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. CHANCES FOR THUNDERSTORMS WILL INCREASE LATE TONIGHT AND
INTO SUNDAY. THE STORMS LATE TONIGHT WILL BE PRIMARILY LOCATED
ACROSS THE HILL COUNTRY.

SOME STORMS ACROSS THE HILL COUNTRY LATE TONIGHT INTO SUNDAY COULD
PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WITH ISOLATED
AMOUNTS UP TO 4 INCHES...RESULTING IN FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT FOR LOCATIONS NORTH OF A DEL RIO TO SAN
ANTONIO TO GIDDINGS LINE. IN ADDITION...THERE WILL ALSO BE A
POTENTIAL FOR STRONG TO SEVERE STORMS LATE TONIGHT AND INTO
SUNDAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN
SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME STORMS LATE TONIGHT THROUGH SUNDAY NIGHT COULD PRODUCE
LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP
TO 4 INCHES...RESULTING IN FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FOR LOCATIONS NORTH OF A DEL RIO TO SAN ANTONIO TO
GIDDINGS LINE THROUGH 7 PM SUNDAY. IN ADDITION...THERE WILL ALSO
BE A POTENTIAL FOR STRONG TO SEVERE STORMS LATE TONIGHT THROUGH
SUNDAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN
SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED
OVERNIGHT AND THROUGH SUNDAY.

In the hours before

Special weather statement, May 17, 12:54 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1254 AM CDT SUN MAY 17 2015

TXZ183-184-170630-
EDWARDS TX-VAL VERDE TX-
1254 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS AND VAL
VERDE COUNTIES UNTIL 130 AM CDT...

AT 1250 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF ROOSEVELT
TO NEAR PANDALE...AND MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THE LEADING EDGE OF THE LINE OF STRONG STORMS. THE LINE WILL
CONTINUE TO PUSH TO THE SOUTHEAST WITH STRONGER STORMS ENTERING THE
NORTHERN VAL VERDE COUNTY WITHIN THE NEXT 30 TO 45 MINUTES.

LOCATIONS IMPACTED INCLUDE...
LANGTRY...JUNO...LOMA ALTA...OSMAN...CARTA VALLEY...PANDALE...FLOUR
MILLS...SHUMLA...PUMPVILLE...SEMINOLE CANYON STATE PARK...BAKERS
CROSSING...VINEGARONE...HACKBERRY CROSSING AND DEVILS RIVER STATE
NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3028 10176 3029 10033 2983 10019 2968 10136
      2975 10142 2977 10140 2975 10144 2979 10147
      2976 10154 2981 10154 2977 10158 2976 10171
      2978 10176
TIME...MOT...LOC 0550Z 318DEG 17KT 3039 10036 3024 10153
Special weather statement, May 17, 1:50 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
150 AM CDT SUN MAY 17 2015

TXZ184-170730-
EDWARDS TX-
150 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL
230 AM CDT...

AT 149 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTHEAST OF FLOUR MILLS...OR 23 MILES NORTHWEST OF
ROCKSPRINGS...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEVILS SINKHOLE STATE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3025 10000 2999 10007 3015 10062 3029 10059
      3029 10034
TIME...MOT...LOC 0649Z 283DEG 26KT 3022 10052
Special weather statement, May 17, 1:54 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
154 AM CDT SUN MAY 17 2015

TXZ183-170745-
VAL VERDE TX-
154 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY
UNTIL 245 AM CDT...

AT 154 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF JUNO...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JUNO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3007 10136 3025 10131 3018 10074 2992 10082
TIME...MOT...LOC 0654Z 283DEG 26KT 3015 10125
Special weather statement, May 17, 2:05 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
205 AM CDT SUN MAY 17 2015

TXZ183-170745-
VAL VERDE TX-
205 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 245 AM CDT...

AT 205 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PANDALE...OR 23 MILES NORTH OF LANGTRY...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. ALSO...EXPECT HEAVY RAIN WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JUNO...PANDALE AND HACKBERRY CROSSING.

LAT...LON 3009 10176 3025 10167 3023 10109 2993 10118
TIME...MOT...LOC 0705Z 283DEG 26KT 3016 10161
Special weather statement, May 17, 2:50 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 AM CDT SUN MAY 17 2015

TXZ171-186-188-170845-
LLANO TX-GILLESPIE TX-KERR TX-
250 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR LLANO...GILLESPIE AND NORTH
CENTRAL KERR COUNTIES UNTIL 345 AM CDT...

AT 249 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF PONTOTOC
TO 6 MILES NORTHWEST OF CASTELL TO 10 MILES NORTHWEST OF DOSS TO 9
MILES NORTHWEST OF MOUNTAIN HOME...AND MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS ALONG WITH VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
FREDERICKSBURG...KINGSLAND...LLANO...BUCHANAN DAM...GAINESVILLE...
BLUFFTON...VALLEY SPRING...PRAIRIE MOUNTAIN...OXFORD...TOW...LONE
GROVE...ECKERT...BABY HEAD...TIVYDALE...CRABAPPLE...DOSS...FIELD
CREEK...HARPER...STOLZ AND CHERRY SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3088 9846 3086 9842 3083 9842 3084 9838
      3079 9843 3072 9840 3050 9859 3014 9883
      3022 9957 3029 9951 3029 9930 3050 9930
      3050 9896 3092 9896 3092 9845
TIME...MOT...LOC 0749Z 269DEG 30KT 3108 9897 3074 9906 3058 9922 3029
9945

ALLEN
Special weather statement, May 17, 3:04 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
304 AM CDT SUN MAY 17 2015

TXZ184-185-170845-
EDWARDS TX-REAL TX-
304 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL AND CENTRAL EDWARDS
COUNTIES UNTIL 345 AM CDT...

AT 304 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROCKSPRINGS...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS...DEVILS SINKHOLE STATE NATURAL AREA AND PRADE RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3008 9976 3007 9970 2985 9969 2988 10027
      3006 10027 3011 9976
TIME...MOT...LOC 0804Z 268DEG 26KT 2998 10019

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:54 AM CDTSpecial Weather StatementEWXEdwards, Val Verde36 min
May 17, 1:36 AM CDTFlash Flood WarningEWXEdwards, Kerr, Real, Val Verde3 hr
May 17, 1:50 AM CDTSpecial Weather StatementEWXEdwards40 min
May 17, 1:54 AM CDTSpecial Weather StatementEWXVal Verde51 min
May 17, 2:05 AM CDTSpecial Weather StatementEWXVal Verde40 min
May 17, 2:50 AM CDTSpecial Weather StatementEWXGillespie, Llano55 min
May 17, 3:04 AM CDTSpecial Weather StatementEWXReal41 min
May 17, 4:05 AM CDTSpecial Weather StatementEWXBlanco, Burnet40 min
May 17, 4:19 AM CDTFlash Flood WarningEWXBurnet, Llano3 hr
May 17, 4:58 AM CDTAreal Flood AdvisoryEWXKinney, Uvalde3 hr
May 17, 5:30 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
May 17, 5:40 AM CDTSpecial Weather StatementEWXMaverick, Uvalde, Zavala50 min
May 17, 5:52 AM CDTAreal Flood AdvisoryEWXMaverick, Zavala3 hr
May 17, 5:56 AM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Burnet, Comal, Hays and 4 more3 hr
May 17, 6:15 AM CDTSpecial Weather StatementEWXKendall45 min
May 17, 7:00 AM CDTAreal Flood AdvisoryEWXBexar, Caldwell, Comal, Guadalupe, Hays3 hr
May 17, 7:18 AM CDTAreal Flood AdvisoryEWXDimmit, Frio, Maverick, Medina, Uvalde, Zavala3 hr
May 17, 7:32 AM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee3 hr
May 17, 8:09 AM CDTFlash Flood WarningEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, Fayette and 7 more3 hr
May 17, 8:44 AM CDTFlash Flood WarningEWXBlanco, Comal, Hays, Kendall, Travis, Williamson2 hr
May 17, 9:16 AM CDTRiver Flood WarningEWXDimmit12 days
May 17, 9:55 AM CDTAreal Flood AdvisoryEWXAtascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca3 hr
May 17, 10:15 AM CDTSpecial Weather StatementEWXDeWitt, Gonzales, Karnes, Lavaca60 min
May 17, 10:45 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Comal, Hays, Kendall, Travis and 1 more2 hr
May 17, 11:01 AM CDTAreal Flood AdvisoryEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, Fayette and 7 more3 hr
May 17, 11:30 AM CDTFlash Flood WarningEWXCaldwell2 hr
May 17, 11:45 AM CDTRiver Flood WarningEWXCaldwell, Gonzales39 hr
May 17, 11:51 AM CDTRiver Flood WarningEWXTravis14 hr
May 17, 1:28 PM CDTAreal Flood AdvisoryEWXCaldwell4 hr
May 17, 3:36 PM CDTRiver Flood WarningEWXCaldwell, Gonzales24 hr
May 17, 3:42 PM CDTRiver Flood WarningEWXGonzales56 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.